Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 2, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Jan 15, 2023, 2:13 AM CST for 10 counties in Texas. It took effect at Jan 15, 2023, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2023, 2:13 AM CST (08:13 UTC)
- In effect from
- Jan 15, 2023, 9:00 AM CST
- Expired
- Jan 15, 2023, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Shreveport, LA
Counties Camp County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
198 WWUS74 KSHV 150813 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 213 AM CST Sun Jan 15 2023 TXZ096-108>111-124-125-136-137-149-152000- /O.NEW.KSHV.WI.Y.0002.230115T1500Z-230116T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Cherokee- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, Jacksonville, and Rusk 213 AM CST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds around 20 mph with gusts up to 30 mph expected. * WHERE...Red River County, Franklin County, Titus County, Camp County, Morris County, Wood County, Upshur County, Smith County, Gregg County and Cherokee County. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 05
1 follow-up statement
446 WWUS74 KSHV 151925 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 125 PM CST Sun Jan 15 2023 TXZ096-108>111-124-125-136-137-149-160000- /O.CON.KSHV.WI.Y.0002.000000T0000Z-230116T0000Z/ Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-Gregg- Cherokee- Including the cities of Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Tyler, Longview, Jacksonville, and Rusk 125 PM CST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds around 20 mph with gusts up to 30 mph expected. * WHERE...Red River County, Franklin County, Titus County, Camp County, Morris County, Wood County, Upshur County, Smith County, Gregg County and Cherokee County. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Jan 14, 10:59 PM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Jan 14, 10:59 PM CST, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1059 PM CST Sat Jan 14 2023 ...New AVIATION... .UPDATE... Issued at 959 PM CST Sat Jan 14 2023 Went ahead and lowered a few sites and added patchy frost east. && .SHORT TERM... (Tonight through Sunday Night) Issued at 959 PM CST Sat Jan 14 2023 Added a little breathing room on the fall of overnight temps at a few sites. Dew points are still upper 20s and lower 30s in AR/LA. SE winds have some mid 30s in much of E TX. So that chilly range warrants some frost along and east of I-49 for the most part at daybreak. Skies will be clear and winds will be light east of I-49 closer to the exiting high pressure area. /24/ && .LONG TERM... (Monday through next Friday) Issued at 239 PM CST Sat Jan 14 2023 Warm air advection will be in full swing by Monday morning ahead of an ejecting upper-level trough and cold front across the Southern Plains. The cold front will gradually work its way southeast into the middle Red River Valley by Monday afternoon, inducing scattered showers and isolated thunderstorms over much of our region through Monday evening. With the bulk of upper-level forcing displaced well north of the region, a severe threat is not expected. Additionally, the lack of forcing will also result in the front stalling out over our northern zones invof I-30, or just north, by Tuesday morning as convection exits to the east. Given the boundary placement on Tuesday, expect warm air advection to largely continue over much of the region with high temperatures mainly ranging through the 70s very similar to Monday. A brief lull in convection will carry through the day on Tuesday in between the arrival of a more potent upper-level trough and cold front emerging from the Rockies into the Plains on Tuesday night through Wednesday morning. Forcing associated with this trough will be much stronger compared to Monday's system, and sfc instability should also range from around 500-1000 J/kg south of the aforementioned sfc boundary that will likely remain quasi-stationary through Wednesday morning. Depending on exactly where this boundary lays up, the warm sector may only be confined along and south of I-30 or perhaps even I-20. Therefore, the threat of severe weather may only be a concern in East Texas and North Louisiana on Wednesday through Wednesday night. One thing is certain, and that is bulk shear and low-level shear should be favorable for rotating thunderstorms in the warm sector environment. Therefore, SPC's Day 5 convective outlook does include much of East Texas as well as all of North and Central Louisiana in a Slight Risk for Wednesday into Wednesday night. This will likely be an all modes severe potential in addition to the threat of heavy rainfall, which also warrants a WPC Day 5 Slight Risk of excessive rainfall. So, expect Wednesday to be the most active day of this long-term period as we continue to refine the forecast in the coming days. Beyond Wednesday, expect dry and seasonable weather to return for the remainder of the work week. /19/ && .AVIATION... (06Z TAFS) Issued at 1055 PM CST Sat Jan 14 2023 For the ArkLaTex terminals, VFR conditions with passing cirrus overnight. However, low cigs will return overnight with MVFR conditions at all sites by lunch time Sunday. Winds will eventually become southerly at all sites by the end of the TAF period. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 38 68 59 74 / 0 0 10 30 MLU 32 65 53 70 / 0 0 0 50 DEQ 30 65 54 73 / 0 10 20 20 TXK 40 66 58 75 / 0 0 10 20 ELD 32 64 52 69 / 0 0 10 40 TYR 44 71 61 76 / 0 0 0 10 GGG 41 69 59 75 / 0 0 10 20 LFK 42 72 60 76 / 0 0 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....19 AVIATION...24
Hazardous weather outlook, Jan 14, 6:07 AM CST, 20 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 607 AM CST Sat Jan 14 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151215- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 607 AM CST Sat Jan 14 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered thunderstorms will be possible on Monday through early Monday evening, but the risk for severe weather appears low at this time. A greater risk for severe weather and heavy rainfall is possible Wednesday into Wednesday night as a much stronger upper- level trough approaches the region. The greatest threat for severe weather will occur across mainly south Arkansas, north Louisiana, and into the lakes region of deep east Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.